Alert archive / North Carolina / Beach Hazards Statements in 2019
Beach Hazards Statement 50, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this beach hazards statement at Oct 27, 2019, 8:23 PM EDT for 4 counties in North Carolina. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Oct 27, 2019, 8:23 PM EDT (00:23 UTC)
- Expired
- Oct 28, 2019, 8:00 PM EDT
- In force
- 24 hr
- Issued by
- NWS Newport/Morehead City, NC
Counties Carteret County, NC, Dare County, NC, Hyde County, NC, Onslow County, NC
The radar
The Morehead City radar (KMHX), 61 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 0.4 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1456 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 614 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.3
The text
As transmitted.
023 WHUS42 KMHX 280023 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 823 PM EDT Sun Oct 27 2019 ...DANGEROUS RIP CURRENTS EXPECTED FOR EASTERN NC BEACHES ON MONDAY... .The combination of southeasterly swell, onshore winds, and high astronomical tides will lead to a high risk for dangerous rip currents on Monday for beaches from North Topsail to Duck. NCZ196-204-205-281230- /O.EXP.KMHX.BH.S.0049.000000T0000Z-191028T0000Z/ /O.NEW.KMHX.BH.S.0050.191028T0023Z-191029T0000Z/ East Carteret-Ocracoke Island-Hatteras Island- 823 PM EDT Sun Oct 27 2019 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH MONDAY EVENING... ...BEACH HAZARDS STATEMENT HAS EXPIRED... The National Weather Service in Newport/Morehead City has issued a Beach Hazards Statement, which is in effect through Monday evening. * HAZARDS...Dangerous Rip Currents. * LOCATIONS...Beaches between North Topsail and Duck * TIMING AND TIDES...The most likely time for the formation of dangerous rip currents is several hours on either side of low tide, which will occur around 2 PM Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. When out of the current, swim back to shore. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$ NCZ195-199-203-281230- /O.NEW.KMHX.BH.S.0050.191028T0023Z-191029T0000Z/ West Carteret-Coastal Onslow-Northern Outer Banks- 823 PM EDT Sun Oct 27 2019 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH MONDAY EVENING... The National Weather Service in Newport/Morehead City has issued a Beach Hazards Statement, which is in effect through Monday evening. * HAZARDS...Dangerous Rip Currents. * LOCATIONS...Beaches between North Topsail and Duck * TIMING AND TIDES...The most likely time for the formation of dangerous rip currents is several hours on either side of low tide, which will occur around 2 PM Monday.* HAZARDS... PRECAUTIONARY/PREPAREDNESS ACTIONS... If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. When out of the current, swim back to shore. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$
2 follow-up statements
280 WHUS42 KMHX 280727 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 327 AM EDT Mon Oct 28 2019 ...DANGEROUS RIP CURRENTS EXPECTED FOR EASTERN NC BEACHES TODAY... .The combination of southeasterly swell, onshore winds, and high astronomical tides will lead to a high risk for dangerous rip currents on Monday for beaches from North Topsail to Duck. NCZ195-196-199-203>205-281930- /O.CON.KMHX.BH.S.0050.000000T0000Z-191029T0000Z/ West Carteret-East Carteret-Coastal Onslow-Northern Outer Banks- Ocracoke Island-Hatteras Island- 327 AM EDT Mon Oct 28 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * HAZARDS...Dangerous Rip Currents. * LOCATIONS...Beaches between North Topsail and Duck * TIMING AND TIDES...The most likely time for the formation of dangerous rip currents is several hours on either side of low tide, which will occur around 2 PM Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. When out of the current, swim back to shore. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$
760 WHUS42 KMHX 290019 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 819 PM EDT Mon Oct 28 2019 ...HIGH RIP CURRENT RISK NORTH OF CAPE HATTERAS THROUGH TUESDAY... .The combination of southeasterly swell, onshore winds, and high astronomical tides will lead to a high risk for dangerous rip currents through Tuesday for the beaches north of Cape Hatteras. NCZ203-205-291230- /O.EXP.KMHX.BH.S.0050.000000T0000Z-191029T0000Z/ /O.NEW.KMHX.BH.S.0051.191029T0019Z-191030T0000Z/ Northern Outer Banks-Hatteras Island- 819 PM EDT Mon Oct 28 2019 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH TUESDAY EVENING... The National Weather Service in Newport/Morehead City has issued a Beach Hazards Statement, which is in effect through Tuesday evening. * HAZARDS...A high risk of rip currents. * LOCATIONS...The beaches from Duck to Cape Hatteras. * TIMING AND TIDES...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 3 PM Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. When out of the current, swim back to shore. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$ NCZ195-196-199-204-290130- /O.EXP.KMHX.BH.S.0050.000000T0000Z-191029T0000Z/ West Carteret-East Carteret-Coastal Onslow-Ocracoke Island- 819 PM EDT Mon Oct 28 2019 ...BEACH HAZARDS STATEMENT HAS EXPIRED... The high rip current risk as ended south of Cape Hatteras, however a moderate risk of rip currents will continue through Tuesday. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Oct 27, 6:29 PM EDT, 1 hour 54 minutes earlier.
Area forecast discussion, Oct 27, 6:29 PM EDT, 1 hour 54 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
629 PM EDT Sun Oct 27 2019
.SYNOPSIS...
A cold front will cross the area this evening an overnight, with
high pressure ridging in from the north behind the front. Another
cold front will approach the area late in the week and move
offshore next weekend as high pressure builds in from the west.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 630 PM Sun...Latest analysis shows cold front approaching
the NC coastal plain this evening. Latest radar imagery shows
scattered light showers and isolated storms along the coast
well ahead of the front with weakening line of showers right
along the front. No significant changes needed to ongoing
forecast for update. Any storm activity will wane after sunset
with the loss of instability. The cold front will cross the area
late this evening through the overnight hours, with high
pressure building down from the Mid-Atlantic bringing a
northerly surge behind the front, with breezy conditions
expected for mainly coastal areas. The northerly flow/cooler
airmass will remain shallow, with 850 mb westerly to
southwesterly flow advecting over more dense surface airmass,
and partly to mostly cloudy conditions will prevail through the
early morning hours contributing to above-normal temps. Lows
dropping into the upper 50s to mid/upper 60s.
&&
.SHORT TERM /MONDAY/...
As of 330 PM Sun...Strong subsidence aloft will keep a dry
forecast in place Monday. Shallow ridging will continue to build
in from the north at the surface as the cold front stalls and
begins to dissipate off the Carolina Coast. Southerly 850 mb
flow will continue over the shallow boundary layer, and partly
to mostly cloudy skies will remain in place, especially south of
the Tar River. Highs range from near 70 across northeast NC,
where more efficient CAA is in place, to the upper 70s south of
US Hwy 70, where greater low level moisture and a more mild
airmass will linger.
&&
.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
As of 330 PM Sun...An inverted trough or weak area of low
pressure may develop along the SE coast, leading to more
unsettled conditions by mid week. Another strong cold front is
expected to move through the area Friday with much cooler
weather likely by next weekend.
Monday night and Tuesday...Surface high pressure ridging in
from the NE under subsidence aloft will bring continued settled
weather and above normal temps.
Wednesday and Thursday...The ridge of high pressure will
continue to ridge in from the north on Wednesday as an inverted
trough or weak area of low pressure develops off the Southeast
coast. Shower activity will mainly remain south of the area
Wednesday, but could creep into eastern NC at times, increasing
in coverage as the ridge weakens Thursday. Temps remain
seasonably warm in the 70s to around 80 for highs and 60s for
lows.
Friday and Saturday...Another strong cold front will cross the
area Friday, bringing with it some more chances for rain. Models
have come into much better agreement with the frontal
passage...likely occurring sometime Friday afternoon. Rain
chances decrease going into Friday night, with dry weather
expected Saturday. Warm temps persist Friday with readings in
the mid to upper 70s, but then behind the front, highs will only
reach the low to mid 60s on Saturday.
&&
.AVIATION /22Z SUNDAY THROUGH FRIDAY/...
Short Term /through Monday/...
As of 630 PM Sun...Tough forecast through the period, and expect
a mix of VFR and MVFR conditions. VFR conditions currently, but
a cold front will move through this evening and MVFR ceilings
may develop behind it. Periods of MVFR ceilings likely late
tonight through the day Monday given the NE flow at the sfc and
W flow aloft. Cannot rule out a brief period of IFR ceilings
early Monday morning. Higher confidence that southern terminals
OAJ, EWN, and ISO will see the best chance for MVFR ceilings
overnight into Monday. Isolated showers possible this evening,
with the threat quickly ending after 03z.
Long Term /Monday night through Thursday/...
As of 300 AM Sun...VFR conditions are expected through Tuesday,
with more unsettled weather arriving Wednesday and Thursday,
along with chances for sub-VFR conditions.
&&
.MARINE...
Short Term /through Monday/...
As of 630 PM Sun...Latest obs show breezy SW winds 10-20 kt with
gusts up to 25 kt and seas 4-8 ft ahead of an approaching cold
front. The front will cross the waters overnight. Main change
was to extend SCAs for the coastal waters through early Monday
morning, given N surge 15-20 kt expected behind the front. Could
see some gusts to 25 kt. Expect seas to subside a bit (maybe
below 6 ft) later this evening, though surge and longer period
swell could keep seas higher than wave models depict. Northerly
winds 10-20 kt Monday, as high pressure ridges in from the Mid-
Atlantic.
Long Term /Monday through Thursday/...
As of 300 AM Sun...Decent boating conditions expected for the
first half of the week. Winds will be mostly N/NE 10-15 kts
through Wednesday with southerly winds returning by Thursday
morning. Winds on Thursday will strengthen to S 15-20 kts. Seas
are expected to be 2-4 ft through Thursday morning, with seas
building to 4-6 ft by the afternoon as winds increase ahead of
the next cold front.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Beach Hazards Statement until 8 PM EDT this evening for NCZ196-
204-205.
MARINE...Small Craft Advisory until 8 AM EDT Monday for AMZ150-152-154-
156-158.
&&
SYNOPSIS...MHX
NEAR TERM...CQD/CB
SHORT TERM...CB
LONG TERM...SGK/CB
AVIATION...CQD/SGK/ML
MARINE...CQD/SGK/CBHazardous weather outlook, Oct 27, 4:12 PM EDT, 4 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 412 PM EDT Sun Oct 27 2019 NCZ029-044>047-079>081-090>092-094-193-194-198-282015- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven- Southern Craven-Inland Onslow- 412 PM EDT Sun Oct 27 2019 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ204-205-282015- Ocracoke Island-Hatteras Island- 412 PM EDT Sun Oct 27 2019 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ195-199-203-282015- West Carteret-Coastal Onslow-Northern Outer Banks- 412 PM EDT Sun Oct 27 2019 ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ196-282015- East Carteret- 412 PM EDT Sun Oct 27 2019 ...BEACH HAZARDS STATEMENT NORTH OF CAPE LOOKOUT AND MODERATE RIP CURRENT RISK WEST OF CAPE LOOKOUT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Moderate Rip Current Risk. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Beach Hazards Statements in North Carolina, 2019Every beach hazards statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.